Hail, Richardson
- When
- July 9, 4:23 PM CST
- Where
- Richardson County, Falls City
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.067, -95.600
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 9, 1:30 PM CST, 2 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 230 PM CDT WED JUL 9 2003 MAIN FORECAST ISSUE WILL BE THUNDERSTORM CHANCES THIS EVENING. SURFACE ANALYSIS AT 18Z PLACED A COLD FRONT FROM SERN SOUTH DAKOTA INTO SOUTH CENTRAL NEBRASKA. THIS FEATURE IS FORECAST BY THE 12Z MM5 AND 06Z ETA TO MOVE THROUGH THE ENTIRE OAX CWA BY 03Z. UNTIL IT EXITS THE AREA...HAVE OPTED TO HOLD ONTO A CHANCE OF THUNDER IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...ALSO NEW WATCH FOR SOUTHWEST IOWA COUNTIES RUNS UNTIL 8 PM. ONCE THE FRONT SWEEPS THROUGH...THINK CURRENT FORECAST OF MAINLY DRY WEATHER STILL LOOKS REASONABLE...BUT NORTHWEST FLOW ALOFT AND ANY RIPPLES THAT MAY TRY TO DEVELOP IN IT WILL HAVE TO BE WATCHED OVER THE NEXT FEW DAYS. IN THE EXTENDED...AGAIN KEPT THE MAINLY DRY LOOK TO THE FORECAST...THOUGH THE 06Z GFS DOES HINT AT THE POSSIBILITY OF A BOUNDARY CROSSING THE AREA SOMETIME ON TUESDAY. THE ECMWF IS SLOWER...AND OPTED TO FALL IN LINE WITH MOST SURROUNDING OFFICES BY KEEPING THE FORECAST DRY AT THIS POINT. .OMA...NONE. KING
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-092300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1205 PM CDT WED JUL 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THIS IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. SOME STORMS MAY REACH SEVERE LEVELS SOUTH OF AN ONAWA TO FREMONT TO SEWARD LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. FOBERT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
420 PM CDT WED JUL 09 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM 2 SW ELK HORN IA .88 INCH HAIL
07/09/03 SHELBY REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
444 PM CDT WED JUL 09 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0435 PM SHUBERT NE 1 INCH HAIL
07/09/03 RICHARDSON REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
450 PM CDT WED JUL 09 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0442 PM SHUBERT NE 1.5 INCH HAIL
07/09/03 RICHARDSON REPORTED BY FIRE AND
RESCUE.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
504 PM CDT WED JUL 09 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM 11 SW BURCHARD NE .88 INCH HAIL
07/09/03 PAWNEE REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
517 PM CDT WED JUL 09 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM 2 E ELLIOTT IA .88 INCH HAIL
07/09/03 MONTGOMERY REPORTED BY STORM
SPOTTER.
0513 PM 3 E ELLIOTT IA .75 INCH HAIL
07/09/03 MONTGOMERYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
520 PM CDT WED JUL 09 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM 2 E ELLIOTT IA .88 INCH HAIL
07/09/03 MONTGOMERY REPORTED BY STORM
SPOTTER.
0513 PM 3 E ELLIOTT IA .75 INCH HAIL
07/09/03 MONTGOMERY REPORTED BY PUBLIC.The Topeka radar (KTWX), 131 km away, was scanning. The volume nearest the first event began at 22:23 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334243.